Everyone on here is very helpful with any queries I have had in the past so here goes again. My BH is taking Madopar and Rasagline and is very well until this past week when he developed Sciatica! He has had this in the past, before PD and treated it with ice, heat and gentle exercise. This time he seems to be in greater pain so rang the doctor and explained I didn’t want to give him painkillers that would effect the drugs, they understood and gave me a prescription for Co-codamol. Also reassured by pharmacist but after only one he became practically incoherent, not sure what to do but it is bedtime and after no sleep because of the pain in previous nights he took another. He slept like a log and I spent the night worried sick. He seems better this morning but took a long time to come round and is saying no more painkillers. But the Sciatica pain is quite intense so any advice?
Very sorry to hear your husband is suffering. We’d recommend that you try contacting our Helpline, as they should be able to advise you on this. You can reach them via email at [email protected], or call free on 0808 800 0303. Lines are open Monday to Friday from 9am to 7pm, and on Saturday from 10am-2pm.
Hope this helps.
Sciatica is horrible. I find that radiofrequency ablation helps. Mine works for about a year, then has to be redone. I’m due for another go next week. At least I don’t need to take all those horrible opioids - which didn’t didn’t work well and made me constipated. Here’s a link explaining what it is. My doctor uses a light general anaesthetic so I don’t remember any of the procedure. https://mayfieldclinic.com/pe-rf_ablation.htm
thanks for your input it was very interesting just one problem it is in USA and we live in backwoods of Lincolnshire UK!
It’s available in UK. Here’s a better link. https://www.bupa.co.uk/health-information/back-care/radiofrequency-denervation
As it says, it doesn’t work for everybody. Worth asking your doctor, though.
This is not medical advice, merely observation. But whenever my partner has had Co-Codamol, the PD meds have not really kicked in properly. This seemed very pronounced in hospital after a brain operation, and the neurologist said he would not be giving Co-Codamol and told the nurses only to administer paracetamol, at the usual dosage, which worked fine, perhaps surprisingly.
I have had sciatica and coped with te pain using Buprenorphine and Tramadol. Both are opiates and Tramadol s sleep indusing so that is good for overnight.
I have not noticed any interaction with my parkinsons meds ropinerole Amantadine and Stalevo.
I too was consifering nerve ablaton but decided agains it.
Thanks for the info all has changed here as BH fell down the stairs on Sat and went to A&E for stiches in his head and full body scan, cracked c4 vertebrae. All doctors at hospital and my own GP said he could have Co-codamol but I am very wary as he is in a bit of a fog anyway! So using paracetamol at night and rub in painkillers where he hurts also arnica cream for the most horrendous bruises! He is stuck upstairs at the moment until I can get a stairlift fitted! Note to self always get the to do list done early. Thanks again
Very awesome and unique idea shared in this thread.
My Husband is 76, diagnosed with PD in 2011. About 3 years ago he was saying that he could cope with the PD if only his Sciatica would ease up, the pain was the worst part, after trying several painkillers I booked him in to have Acupuncture, he had 4 x 45 min sessions over 4 weeks and had been virtually pain free ever since. I emailed all Acupuncturists in our area to find one with experience of treating patients with PD.Hope that helps.
This is very helpful and when I suggested it to my BH he was very enthusiastic. Not surprising really as last Saturday he fell down stairs cut open his head and cracked a vertebrae all started by the pain from sciatica. So thanks
I would say see a physio or chiropractor to treat the sciatica and co-codamol can make you feel very spaced out and can get addicted if they are strong and poss interfere with PD meds. Don’t take all at the same time.
At last meds I recognise. Do you take the full dose? If so any side effects? I was diagnosed 15 years ago and take 1-2 Madopar too.
Hi Sorry lateness of reply but BH took a nasty fall down the stairs so have been rather busy lately. He takes 125 modopar four times a day with no side effects that we can tell. Also has always taken Rasagaline each morning. He is very good at taking medications on time which is important and not within 1 hour of eating protein. Also drinks plenty which I find is very necessary as lack of liquid, even in winter makes a big difference to him. Hope this helps